Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 84, NWS Detroit, MI

July 26, 2007Genesee County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 26, 2007, 6:40 PM EDT for Genesee County, Michigan. It was in force for 95 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2007, 6:40 PM EDT (22:40 UTC)
Expired
Jul 26, 2007, 8:15 PM EDT
In force
95 min
Issued by
NWS Detroit, MI
Area
Counties, with a storm outline in the text

County Genesee County, MI

The radar

The Detroit radar (KDTX), 32 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 7:02 PM EDTHAIL 11 Nne Lennon, MINEAR INTERSECTION OF M21 AND M13

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.7 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDTX 262240
SVRDTX
MIC049-270015-
/O.NEW.KDTX.SV.W.0084.070726T2240Z-070727T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
640 PM EDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GENESEE COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 815 PM EDT

* AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER 
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 6
  MILES WEST OF FLUSHING...OR ABOUT 11 MILES EAST OF OWOSSO...AND
  MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FLUSHING BY 645 PM EDT...
  SWARTZ CREEK BY 705 PM EDT...
  6 MILES NORTHEAST OF GAINES BY 710 PM EDT...
  RANKIN BY 720 PM EDT...
  LINDEN AND 8 MILES SOUTHWEST OF GRAND BLANC BY 735 PM EDT...  

THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING AND HEAVY RAIN.

TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 4289 8352 4289 8368 4287 8370 4280 8370
      4280 8383 4287 8392 4316 8393 4316 8393
      4290 8348

$$

DRC /
4 follow-up statements
000 
WWUS53 KDTX 262310
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
709 PM EDT THU JUL 26 2007

MIC049-270015-
/O.CON.KDTX.SV.W.0084.000000T0000Z-070727T0015Z/
GENESEE MI-
709 PM EDT THU JUL 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR GENESEE COUNTY...

AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER 
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
SWARTZ CREEK...OR ABOUT 12 MILES SOUTHWEST OF FLINT...MOVING
SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GAINES BY 720 PM EDT...
  RANKIN BY 730 PM EDT...
  LINDEN BY 750 PM EDT...
  FENTON BY 800 PM EDT...

AT 702 PM...A TRAINED WEATHER SPOTTER REPORTED QUARTER SIZE HAIL IN 
LENNON AT THE INTERSECTION OF M26 AND M13.

THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING...HEAVY RAIN AND
LOCALIZED FLOODING.

TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 4289 8352 4289 8368 4287 8370 4279 8370
      4279 8384 4279 8392 4310 8393 4307 8393
      4290 8348

$$

DRC
000 
WWUS53 KDTX 262328
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
725 PM EDT THU JUL 26 2007

MIC049-270015-
/O.CON.KDTX.SV.W.0084.000000T0000Z-070727T0015Z/
GENESEE MI-
725 PM EDT THU JUL 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR GENESEE COUNTY...

AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER 
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED OVER 
SHIAWASSEE COUNTY...OR ABOUT 14 MILES SOUTHEAST OF OWOSSO...NOW 
MOVING SOUTH SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GAINES BY 735 PM EDT...
  WEST OF ARGENTINE BY 745 PM EDT...

THIS STORM HAS PRODUCED GOLFBALL SIZE HAIL AND WINDS AROUND 60 MPH 
ALONG THE SHIAWASSEE GENESEE COUNTY BORDER.  THIS STORM WILL ALSO 
PRODUCE FREQUENT LIGHTNING...HEAVY RAIN AND LOCALIZED FLOODING.

IF YOU ARE IN THE PATH TAKE COVER IMMEDIATELY.

LAT...LON 4295 8392 4287 8382 4279 8382 4278 8392

$$

DRC
000 
WWUS53 KDTX 262355
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
755 PM EDT THU JUL 26 2007

MIC049-270015-
/O.CON.KDTX.SV.W.0084.000000T0000Z-070727T0015Z/
GENESEE MI-
755 PM EDT THU JUL 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR GENESEE COUNTY...

AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER 
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 6
MILES NORTHWEST OF ARGENTINE...OR ABOUT 15 MILES SOUTHWEST OF FLINT. 
THIS STORM WAS MOVING SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARGENTINE AND LINDEN BY 810 PM EDT...

THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING...HEAVY RAIN AND
LOCALIZED FLOODING.

LAT...LON 4293 8392 4287 8374 4281 8376 4278 8381
      4278 8392

$$

DRC
000 
WWUS53 KDTX 270013
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
813 PM EDT THU JUL 26 2007

MIC049-270023-
/O.EXP.KDTX.SV.W.0084.000000T0000Z-070727T0015Z/
GENESEE MI-
813 PM EDT THU JUL 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR GENESEE COUNTY HAS EXPIRED...


NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD WEAKENED. THUS...THE WARNING HAS BEEN 
ALLOWED TO EXPIRE.

LAT...LON 4293 8392 4287 8374 4281 8376 4278 8381
      4278 8392

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:58 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jul 26, 3:58 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
358 PM EDT THU JUL 26 2007

.SHORT TERM...THIS AFTERNOON AND TONIGHT

THE UPPER LEVEL LOW OVER SAGINAW BAY CONTINUES TO SPIRAL NORTH AND
WEST RESULTING IN A WESTERLY STEERING FLOW FOR LOWER PENINSULA.
CONVECTION THIS AFTERNOON HAS REMAINED MILD WITH MORNING CLOUD DECK
TEMPERING THE THE FRUITION OF INSTABILITY. IN ADDITION...SHALLOW
NATURE OF BOUNDARY LAYER MOISTURE ALLOWED FOR ENOUGH MIXING TO KEEP
MLCAPES OF ONLY 500-800 J/KG. THE WIND FIELD WILL REMAIN WEAK
THROUGH THE FIRST HALF OF TONIGHT WITH THE COLUMN NIL UNDER THE
VORTEX. THEREFORE...SLOW PROPAGATION OF CELLS WILL KEEP HEAVY
RAINFALL THE BIGGEST CONCERN.

LATER TONIGHT...ATTENTION TURNS TO THE POTENTIAL FOR WIDESPREAD
RAINFALL. THE STRONGER KICKING WAVE CURRENTLY OVER NORTHERN
MINNESOTA...WILL DEVELOP A MCS (CURRENTLY UNDERWAY) AND DRIVE IT
SOUTHEAST TOWARDS THE FORECASTING AREA. HEIGHT FALLS IN ADVANCE OF
THE WAVE COMBINED WITH NOCTURNAL COOLING OF BOUNDARY LAYER WILL
DEVELOP A ZONAL LOW LEVEL JET (OF AT LEAST 35 KNOTS) INTO WESTERN
PORTIONS OF LOWER MICHIGAN. MOISTURE TRANSPORT WILL BE HIGHLY
EFFICIENT SINCE 850MB DEWPOINTS OF UP TO 14C WILL BE DRIVEN INTO THE
FORECAST AREA ON THE NOSE OF THE LLJ. THIS ADDED MOISTURE AT THE TOP
OF THE BOUNDARY LAYER WILL GIVE ELEVATED INSTABILITY AS SEEN WITH
SHOWALTERS VALUES APPROACHING -3 C.  SO EXPECTING CONVECTION TO FIRE
ON THE NOSE OF THE LLJ (ARRIVING IN LOWER MICHIGAN 6Z-8Z TIMEFRAME)
WELL IN ADVANCE OF THE MAIN MCS LAGGING TO THE WEST. THERE HAS BEEN
UNCERTAINTY IN THE MODEL SOLUTIONS IN REGARDS TO THE LOCATION OF THE
HEAVIER PRECIPITATION...BUT WITH THE RELATIVELY LIMITED DAYTIME
HEATING AND LOCATION OF THE LLJ FEEL THE SOUTHERN PORTIONS OF THE
STATE...MAINLY SOUTH OF A LINE FROM SAGINAW TO PORT HURON...STAND
THE BEST CHANCE TO SEE THE DEVELOPMENT PRIOR TO 12Z. SUPPORT FOR
PRECIPITATION LOOKS IMPRESSIVE WITH AMOUNT OF MODEL 850-500MB UVVS
AND STRONG ISENTROPIC LIFT. MAIN CONCERN TONIGHT WILL...YOU GUESSED
IT...AGAIN BE HEAVY RAINFALL AS PWATS CLIMB TO 1.50 INCHES. SHEAR
WILL INEVITABLY INCREASE TONIGHT WITH THE ARRIVAL OF THE LLJ BUT
LIMITED INSTABILITY LIMITS MUCH OF A SEVERE THREAT.  FREEZING
HEIGHTS BEGIN CLIMBING AS WELL WITH THE WAA TO AROUND 12/13 KFT.

TEMPERATURES TONIGHT WILL BE A LITTLE MORE MILD DROPPING INTO THE
MID 60S WITH ABUNDANT CLOUD COVER AND TROPOSPHERIC WAA.

&&

.LONG TERM...FRIDAY THROUGH THURSDAY

A PROGRESSIVE NORTHERN STREAM TROUGH...CURRENTLY MOVING INTO
NORTHERN ONTARIO HAS AN ASSOCIATED FRONTAL BOUNDARY STRETCHING
ACROSS MINNESOTA AND INTO THE CENTRAL PLAINS. THE 12Z MODEL SUITE
FORECAST THE NORTHERN STREAM TROUGH TO LIFT INTO NORTHERN QUEBEC ON
FRIDAY...ALLOWING THE UPPER LOW CURRENTLY NORTH OF THE THUMB TO
QUICKLY BE LIFTED OFF TO THE NORTHEAST. A MID LEVEL SHORT
WAVE...CURRENTLY OVER MINNESOTA...IS FORECAST TO MOVE SOUTHEAST FROM
NORTHERN IL THROUGH INDIANA ON FRIDAY. EXPECT THE STRONGEST
CONVECTION WILL BE TIED TO THIS FEATURE GIVEN THE BETTER INFLOW AND
LOW LEVEL INSTABILITY IN THIS REGION. THE 12Z MODEL SUITE SHOW SOME
SEMBLANCE OF A SURFACE LOW ASSOCIATED WITH THIS FEATURE TRACKING
INTO INDIANA...WITH THE SURFACE BOUNDARY MOVING INTO SE MI DURING
THE AFTERNOON. UPPER LEVEL DIFFLUENT FLOW ALONG WITH BOUNDARY LAYER
CONVERGENCE WILL PROVIDE A FOCUS FOR CONVECTION. UPSTREAM RAOBS
SUPPORT CURRENT MODEL PROJECTIONS WHICH SHOW PRECIPITABLE WATER
VALUES INCREASING TO AROUND 1.8 INCHES BY FRI AFTERNOON. AT THIS
POINT...IT APPEARS CLOUD COVER AND POTENTIAL EARLY MORNING
CONVECTION WILL KEEP INSTABILITY DOWN. SO NOT EXPECTING MUCH SEVERE
WEATHER AT THIS POINT. GIVEN THE DEGREE OF MOISTURE...WILL HOWEVER
MAINTAIN THE CURRENT MENTION OF HEAVY RAIN.

THE GFS CONTINUES TO SHOW MORE AMPLIFICATION IN THE WAVE MOVING INTO
THE UPPER OHIO VALLEY FRI NIGHT INTO SATURDAY...THUS MAINTAINING
MORE LOW LEVEL CYCLONIC FLOW AND INSTABILITY OVER THE SOUTHERN
PORTIONS OF THE FORECAST AREA INTO SATURDAY. WITH SUPPORT OF THE 12Z
CANADIAN AND UKMET...WILL LEAN TOWARD THE GFS SOLUTION. THIS
WARRANTS MAINTAINING THE LOW CHANCE POPS INTO THE SOUTHERN PORTIONS
OF THE FORECAST AREA INTO SATURDAY BEFORE SURFACE HIGH PRESSURE
SETTLES INTO THE AREA FROM THE NORTH BY THE END OF THE WEEKEND.

THE MEDIUM RANGE MODEL SUITE CONTINUE TO SHOW SURFACE HIGH PRESSURE
REMAINING OVER THE GREAT LAKES THROUGH MID WEEK. MODELS HAVE TRENDED
A LITTLE STRONGER WITH THE EASTERN NORTH AMERICAN TROUGH NEXT
WEEK...BUT MAINTAIN NORTHWEST FLOW ALOFT ACROSS MI WITH THE UPPER
RIDGE STILL FORECAST TO BUILD INTO THE UPPER MISSISSIPPI VALLEY AND
WESTERN GREAT LAKES. THE GFS SOLUTION SHOWS A BACK DOOR COLD FRONT
TRYING TO SINK SOUTH ACROSS THE STATE MONDAY AND MONDAY NIGHT. THERE
ALSO APPEARS TO BE SOME POTENTIAL FOR SHORT WAVE ENERGY TO DROP DOWN
FROM NORTHERN ONTARIO OVER THE PERIPHERY OF THE RIDGE AXIS. THE
MEDIUM RANGE MODEL SUITE INDICATES LIMITED MOISTURE OVER THE
REGION...WITH THE GULF MOISTURE SUPPLY CUT OFF. SO WILL MAINTAIN A
DRY FORECAST MON THROUGH WED WITH TEMPERATURES WARMING TO ABOVE
NORMAL BY MID WEEK. THE DEEP UPPER LOW CURRENTLY OFF THE COAST OF
BRITISH COLUMBIA IS FORECAST TO MOVE ACROSS CENTRAL CANADA NEXT
WEEK. THERE IS ACTUALLY GOOD AGREEMENT AMONG THE GFS...CANADIAN AND
ECMWF IN SHOWING AN ASSOCIATED SURFACE FRONT DROPPING INTO THE
NORTHERN GREAT LAKES REGION ON THURSDAY. WITH RIDGING EXPECTED TO
HOLD ACROSS THE OHIO VALLEY AND LIMITED MOISTURE ALONG THE
FRONT...WILL HOLD OFF ON PUTTING POPS INTO THE THURSDAY PERIOD AT
THIS TIME.

&&

.MARINE...

A FRONTAL BOUNDARY WILL SLOWLY SETTLE INTO THE REGION ON FRIDAY.
THERE IS A CHANCE OF THUNDERSTORMS TONIGHT THROUGH THE DAY ON FRIDAY
ASSOCIATED WITH THIS FEATURE. THE FRONT WILL GRADUALLY SETTLE SOUTH
OF THE AREA BY SATURDAY MORNING. THE GRADIENT WILL BE FAIRLY WEAK
ALONG THE FRONT. WITH AMPLE LOW LEVEL MOISTURE ALONG THE
BOUNDARY...THERE IS A POTENTIAL FOR FOG ON THE LAKES LATE FRIDAY
AFTERNOON THROUGH EARLY SATURDAY MORNING BEFORE NORTH-NORTHEASTERLY
WINDS INCREASE TO 15 TO 20 KNOTS BY LATE SATURDAY MORNING.

&&

.PREV DISCUSSION...ISSUED 146 PM EDT THU JUL 26 2007

AVIATION...

SAME TALE WITH PERSISTENT UPPER LEVEL LOW NOW CENTERED OVER THE
THUMB. THUNDERSTORM CHANCES ARE REFLECTED IN THE TAFS WITH TEMPO
GROUP THIS AFTERNOON...TIED TO THE DIURNAL PEAK IN INSTABILITY.
ADDITIONALLY...LATEST SPC MESOANALYSIS SHOWS CONVECTIVE INHIBITION
TO BE REACHED SHORTLY WITH LCL-LFC NEAR SATURATION. THE BIG
CONCERN FOR TONIGHT IS THE POTENTIAL FOR WIDESPREAD RAINFALL AFTER
06UTC. HAVE LEFT THE MENTION AS SHRA AT BORDERLINE MVFR/IFR
CONDITIONS...BUT DID NOT MENTION THUNDER DUE TO THE UNCERTAINTY OF
EXACTLY WHERE THE UPSTREAM MCS WILL DEVELOP/TRACK. DESPITE THE
UPPER LEVEL CIRCULATION...LIGHT SURFACE FLOW SHOULD GENERALLY STAY
OUT OF THE SOUTH THE NEXT 24 HOURS.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...CB
LONG TERM....CONSIDINE
MARINE.......CONSIDINE
AVIATION.....CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 26, 4:50 AM EDT, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
450 AM EDT THU JUL 26 2007

MIZ047>049-053>055-060>063-068>070-075-076-082-083-270900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
450 AM EDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS MORNING IN A
MOIST AND UNSTABLE AIRMASS. COVERAGE OF SHOWERS AND THUNDERSTORMS
WILL INCREASE DURING THE AFTERNOON AND EVENING. THUNDERSTORMS ARE
NOT EXPECTED TO BE SEVERE...BUT BRIEF HEAVY RAINFALL IS POSSIBLE.
STORM MOTION WILL BE TO THE NORTH AT 10 TO 15 MPH THROUGH THE
MORNING...THEN SHIFT EAST AT 10 TO 15 MPH DURING THE AFTERNOON.

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE OVERNIGHT. THESE
THUNDERSTORMS ARE ALSO NOT EXPECTED TO BE SEVERE AS THEY TRACK
EASTWARD AT 15 TO 20 MPH. BRIEF HEAVY RAINFALL IS POSSIBLE WITH
THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT
SOUTHEAST MICHIGAN ON FRIDAY. HEAVY RAINFALL WILL BE THE MAIN THREAT
FROM THESE THUNDERSTORMS...ALTHOUGH FEW STRONG STORMS MAY DEVELOP
NEAR THE OHIO BORDER.

THUNDERSTORM ACTIVITY WILL TAPER OFF FROM NORTH TO SOUTH FRIDAY
NIGHT...WITH ONLY ISOLATED THUNDERSTORMS EXPECTED ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-270900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
450 AM EDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS MORNING IN A
MOIST AND UNSTABLE AIRMASS. COVERAGE OF SHOWERS AND THUNDERSTORMS
WILL INCREASE DURING THE AFTERNOON AND EVENING. THUNDERSTORMS ARE
NOT EXPECTED TO BE SEVERE...BUT BRIEF HEAVY RAINFALL IS POSSIBLE.
STORM MOTION WILL BE TO THE NORTH AT 10 TO 15 MPH...ALTHOUGH STORMS
OVER LAKE ST CLAIR AND LAKE ERIE WILL BEGIN TO MOVE EASTWARD AT 10
TO 15 MPH DURING THE AFTERNOON.

OVERNIGHT...ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE.
THESE THUNDERSTORMS ARE ALSO NOT EXPECTED TO BE SEVERE AS THEY TRACK
EASTWARD AT 15 TO 20 MPH. BRIEF HEAVY RAINFALL IS POSSIBLE WITH
THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE
MARINE AREAS ON FRIDAY. HEAVY RAINFALL WILL BE THE MAIN THREAT FROM
THESE THUNDERSTORMS...ALTHOUGH A FEW STRONG STORMS MAY DEVELOP NEAR
LAKE ERIE.

THUNDERSTORM ACTIVITY WILL TAPER OFF FROM NORTH TO SOUTH FRIDAY
NIGHT...WITH ONLY ISOLATED THUNDERSTORMS EXPECTED ON SATURDAY OVER
LAKE ST CLAIR AND LAKE ERIE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 6:20 PM EDTSevere Thunderstorm WarningDTXShiawassee55 min
Jul 26, 7:15 PM EDTSevere Thunderstorm WarningDTXShiawassee57 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.